On bounding the diameter of the commuting graph of a group

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

The commuting graph of a group G is the simple undirected graph whose vertices are the non-central elements of G and two distinct vertices are adjacent if and only if they commute. It was conjectured by Jafarzadeh and Iranmanesh that there is a universal upper bound on the diameter of the commuting graphs of finite groups when the commuting graph is connected. In this paper we determine upper bounds on the diameter of the commuting graph for some classes of groups to rule them out as possible counterexamples to this conjecture. We also give an example of an infinite family of groups with trivial centre and diameter 6. The previously largest known diameter for an infinite family was 5 for Sn. © de Gruyter 2014.
Original languageEnglish
Pages (from-to)131-149
JournalJournal of Group Theory
Volume17
Issue number1
DOIs
Publication statusPublished - 2014

    Fingerprint

Cite this